AMIODARONE ?????

i HAVE BEEN ON THIS TERRIBLE DRUG SINCE JANUARY ,

THE NIGHT MARES ARE HORRIFIC ,ITS A WONDER THEY HAVENT GIVE ME A HEART ATTACK I HAVE GAINED A STONE AND A HALF ,YET EAT VERY LITTLE .I HAVE HAD 2 CARDIO VERSIONS THIS YEAR ,HAVE JUST HAD A PACE MAKE INPLANTED AND NOW AWAITING AN ABLATION ,AND THE WORST PART OF IT ALL IS THIS DRUG IS THERE A ALTERNATIVE .,POPPY STOREY

14 Replies

oldestnewest
  • It is the strongest anti-arrthythmic drug but usually given as a last resort. Sorry you are having problems but things will get better. Talk to your doctor about it and see if he can organise something different.

    Bob.

  • They tried me on 4 different beta-blockers. Amiodorone was the 2nd. My reading of all this is that Amiodorone is the last-ditch attempt at stabilisation of symptoms. Why I was on it so soon is a mystery to me. Any how it didn't help much at all.

    I am now on 2x100 Flecainide. If I'm anxious I take 100 at 7am, 50 at 4 pm and 50 at 10 pm. It works better than anything else. I know that it doesn't suit everyone though.

  • Thanks Jenny I find all the different post very interesting and we are all different ,but amioderone does seem to be a common denominator to feeling unwell ,also the weight gain is horrendous ,that cant be doing my heart any good .stay well love poppy storey

  • After spending a week in hospital with PAF and other drugs had failed I was put onto Amiodarone. At the same time I decided I would give up my stressful job (I'd been getting my state pension for a year). Well from then on I felt absolutely wonderful, the best I'd been for years.

    Like you I did have trouble sleeping and was given tablets to solve this. I had an ablation in June of last year and was kept on Amiodarone, it took me many months to pick up and I had a brief period of feeling well. Then last October I had a period with my heart racing for 6 weeks , which was only halted by a cardioversion. I had a telephone appointment with my EP and he advised me to keep taking it - much to my reluctance! Then this year in March I had another period with my heart racing for 6 weeks until it was once again cardioverted.

    It suddenly dawned on me that Amiodarone wasn't working for me, when one day I forgot to take it and was aware that my heart wasn't doing it's usual very strong beat. I genuinely forgot to take it the next day too, probably because I had visitors staying. My heart was the best it had been for ages and from the middle of May I stopped taking it altogether. I hate to brag, but since then I've been extremely well. I can't help but feel that the Amiodarone was making my PAF worse. Also I no longer need the sleeping tablets.

    I can only assume that the reason I felt so wonderful when I started taking the tablets was because I had given up working. Time will tell.

  • Thank you so much for getting back ,I have also had 2 failed cardio versions have now got a pace maker and go for ablation in 4 weeks ,I am on bisoprolol, So I am finding it hard to understand why I have to be on amioderone ,Iam going to ask to come of it .thanks a lot love poppy storey

  • Hello Poppystorey. I do sympathise. When I was on amioderone a couple of years ago I also had terrible nightmares and night sweats, which I reported to the consultant. After an unsuccessful cardioversion, I was put instead on bisoprolol and diltiazem and although there are some unwelcome side effects they are nowhere as bad as amiodorone. Do hope you can get it sorted it too!

  • Thanks for your quick reply will seek advice ,cant stay on these any longer ,Poppy storey

  • Poor Poppy. We are all different aren't we? My EP gave me Amiodorone but said it is a "dirty drug" and it's efficacy couldn't be guaranteed for everyone. I was fine on it - I thought - and my heart was more comfortable. Then I started to lose weight and to cut a long story short, developed thyrotoxicosis. Came off Amiodorone and onto carbimazol for overactive thyroid. As we know Amiodorone has a long shelf life in the body but after 2 years my thyroid levels are back to normal. I had a pacemaker and AV node ablation last year. It's taken a while to settle but I feel really good now providing I take it easy and don't try to do too much.

    I hope you will soon feel much better. Cupani

  • PS - Are you having regular thyroid blood tests? Amiodorone can impact hugely on the thyroid for some patients. Cupani x

  • Thank you so much for spending the time to reply ,I have managed to get an appointment for 4th august with my consultant, Poppy storey

  • HI Poppy, I was on this drug from March to July this year & like you the nightmares were horrendous, from flesh eating bugs to enormous animals to cannibalism...very scary! I also had insomnia & didnt sleep for more that 2hrs at a time for the whole 12 wks, I was just dragging myself through the day....all my cardiologist would suggest was sleeping tablets. I didnt want to do that so have now come off it & feel so much better, so far he hasnt suggested any other meds. I will see my EP soon so will talk to him about it. We do still need quality of life in order to keep fit & active.

  • you are so right i could give Stephen Spielberg some good material for a horror film ,why give someone sleeping tablets thats having night mares so bad their heart is racing ??????,I have woke up shouting for my husband ,And yes we do need quality of life ,to enjoy what life we have left ,poppy storey

  • I would like ti thank all of you who have taken the time to reply to me ,My consultant has now taken me off amiodarone ,and I feel so much better ,even though I am not getting full benefit from my pacemaker with one of the leads being out of place ,but that is getting fixed soon ,I am now only on Bisoprolol, warfarin .and amplodipine .Once again thank you all .PoppyStorey

  • Good to hear you are feeling better Poppy. xx

You may also like...